Alert archive / West Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 71, NWS Charleston, WV

September 3, 2020Boone County, West Virginia

NWS Charleston, WV issued this flash flood warning at Sep 3, 2020, 2:25 AM EDT for Boone County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2020, 2:25 AM EDT (06:25 UTC)
Expired
Sep 3, 2020, 5:30 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Boone County, WV

The radar

The Charleston,WV radar (KRLX), 34 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2020-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2020-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WGUS51 KRLX 030625
FFWRLX
WVC005-030930-
/O.NEW.KRLX.FF.W.0071.200903T0625Z-200903T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
225 AM EDT Thu Sep 3 2020

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  West Central Boone County in central West Virginia...

* Until 530 AM EDT.

* At 225 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.0 and 2.0 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Madison, Danville and Turtle Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3804 8194 3805 8195 3812 8186 3805 8178
      3801 8192 3803 8193 3803 8192 3803 8191
      3804 8192 3804 8193

FLASH FLOOD...RADAR INDICATED

$$

JZ
1 follow-up statement
554 
WGUS71 KRLX 030845
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
445 AM EDT Thu Sep 3 2020

WVC005-030930-
/O.CON.KRLX.FF.W.0071.000000T0000Z-200903T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-
445 AM EDT Thu Sep 3 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT EARLY THIS 
MORNING FOR WEST CENTRAL BOONE COUNTY...

At 445 AM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area have moved away. Even though it is not 
raining anymore or just light, flooding could still be ongoing. 
Between 1 and 2 inches of rain have fallen. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Madison, Danville and Turtle Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3804 8194 3805 8195 3812 8186 3805 8178
      3801 8192 3803 8193 3803 8192 3803 8191
      3804 8192 3804 8193

FLASH FLOOD...RADAR INDICATED

$$

JZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:54 AM EDT, 31 minutes earlier.

Area forecast discussion, Sep 3, 1:54 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
154 AM EDT Thu Sep 3 2020

.SYNOPSIS...
Slow moving cold front brings several rounds of showers and
thunderstorms through Friday. High pressure then brings fair
weather for the weekend. Active weather starting early next week.

&&

.NEAR TERM /THROUGH TODAY/...
As of 154 AM Thursday...

Quick update earlier to increase PoPs for the wave of rain
riding the increasing 850 mb jet punching up from the southwest.
This activity should continue moving northeastward across the
heart of the CWA with a second area of rain moving in from the
west towards dawn on a secondary 850 mb wind maximum.

As of 720 PM Wednesday...

Further reduced evening PoPs and thunder chances to mainly just
isolated to scattered showers with a few pockets of isolated
thunder. With moist advection on the doorstep have very little
coverage of sub 15 PoPs for the evening with additional elevated
showers possible subtle wiggle in the flow.

Highest precipitation chances for the overnight and into Thursday
will be focused along an elongated H850 wind max providing
forcing for ascent as well as additional moisture transport in
an already juicy airmass. Have less overall confidence in a
weaker eastern extension of this wind max nosing into SW VA/S WV
during the early morning hours Thursday lifting into central WV
by daybreak, but nevertheless have increased PoPs to high end
likely/categorical with this leading feature. More robust
elevated convection is likely at the nose of the better defined
nose of the jet creeping up into the Lower Ohio by daybreak.
Overall, think the heaviest rainfall potential remains well off
to the west of our forecast area where near climo max PWAT
values will be in place prior to low level forcing for ascent
arriving. Across our Ohio River Counties, this forcing arrives
coincident with the better PWAT plume which should yield
somewhat more muted precipitation totals mainly 1 to 1.5 inches.
Overall severe chances appear limited by a substantial
precipitation shield limiting insolation through much of the
peak heating, but deep layer shear AOA 45KTs as well
cyclonically curved low level hodographs in response to
increasing H850 flow could yield some damaging wind/spin-up
threat if any surface based instability can be realized.

As of 350 PM Wednesday...

Made a quick update to reduce PoP/thunder coverage for the
remainder of the afternoon in the wake of earlier showers and
thunderstorms based on mesoanalysis and radar trends.

Taking a look at the initial frames of the 18Z NAM as they come
in at this hour, it appears forced low level ascent at the nose
of the H850 jet for tomorrow morning will be displaced west of
the 12Z guidance with the resultant early morning heavy QPF axis
generally west of us as well. Will continue to monitor the
remainder of the 18Z package as it comes in, but at this point
leaning against a flash flood watch for our Ohio River Counties
given reasonably high flash flood guidance.

As of 225 PM Wednesday...

Scattered showers and thunderstorms are developing throughout
the area as daytime heating assists with convection. Storms
will likely continue throughout the evening with a possible
break in activity for part of the night. The main threats with
the storms today and tonight are possible damaging winds in any
stronger storms and heavy downpours that could lead to isolated
flooding issues. Early Thursday morning, a cold front pushes
into the area leading to shower and thunderstorm activity for
much of the day along and ahead of the front. Most of the area
is under a marginal risk for severe weather for Thursday, with
the greatest threat being damaging winds. Additionally, heavy
downpours are also possible with these storms and could lead to
localized flash flooding, particularly in low lying areas or
areas prone to flooding. There is also a marginal risk for
excessive rainfall over much of the area for Thursday. The
current forecasted rainfall with this system is around 0.5 to
1.0 inches over the central/eastern portions of the area and
around 1.0 to 1.5 inches for the western part of the area, with
localized higher amounts possible in thunderstorms.

Thursday's high temperatures will be in the lower 80s for the
lowlands, with upper 60s to lower 80s in the mountains.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
As of 205 PM Wednesday...

Bulk of convection will taper off Thursday night as shortwave
trough moves east and daytime heating is lost. Frontal boundary
will slowly sag south through the region Thursday night through
first part of Friday. Could still see a pop up shower or storm
associated with the front as it progresses southward, but much
of the area will start a drier trend. Saturday should be quite
amazing with many locations in the 70s to around 80, with dew
points sagging into the lower to mid 50s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 210 PM Wednesday...

Sunday will continue to be dry but slightly warmer as southerly
flow starts to increase out ahead of a developing low/upper
trough across Great Lakes into Canada. A front associated with
this feature will sag south into our region on Monday, before
lifting back north as we progress through the remainder of the
extended, as a more potent upper trough and low forms and moves
into the area. Tuesday and Wednesday look to be especially
active at this point, with showers/thunderstorms accompanied by
heavy rains.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 154 AM Thursday...

A batch of showers and thunderstorms will continue moving
northeastward through the predawn hours with TEMPO IFR
conditions in storms. Hard to delineate when it is not going to
rain at most TAF sties over the next 18 hours as multiple waves
of showers and thunderstorms impact the area. Did try to paint
improving conditions from west to east late in the day but
confidence is low on the details. Winds will also become gusty
again today, especially during breaks in the rain. The showers
will diminish overnight but low ceilings will likely be an
issue through the end of the TAF period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE: Medium

ALTERNATE SCENARIOS: More prolonged periods of IFR than forecast
are likely through the afternoon due to persistent showers and
thunderstorms.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              THU 09/03/20
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  M    M    H    M    M    M    H    M    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    M    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    M    M    M    H    H    H    H
EKN CONSISTENCY  H    H    L    L    L    L    L    H    H    H    H    H
PKB CONSISTENCY  H    M    H    M    M    M    M    H    H    H    H    H
CKB CONSISTENCY  H    M    H    M    H    M    H    H    H    H    H    H

AFTER 06Z FRIDAY...
IFR fog/stratus possible Friday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...SL/CG
NEAR TERM...ABE/JP/CG
SHORT TERM...SL
LONG TERM...SL
AVIATION...ABE
Hazardous weather outlook, Sep 2, 1:00 PM EDT, 13 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
100 PM EDT Wed Sep 2 2020

KYZ105-VAZ003-004-WVZ005-013-015-024>027-032>034-039-040-515>526-
031700-
Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Kanawha-Mingo-Logan-
Boone-Clay-Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
100 PM EDT Wed Sep 2 2020

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms today and tonight will produce locally heavy rainfall
which may cause isolated flash flooding. One or two severe
thunderstorms are also possible, mainly during the afternoon and
early evening, with damaging winds being the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms on Thursday will produce locally heavy rainfall which
may cause isolated flash flooding. One or two severe thunderstorms
are also possible, mainly during the afternoon and early evening,
with damaging winds being the primary threat. Potential for more
strong thunderstorm activity is possible on Monday when the next
weather maker is expected to arrive.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014-016>020-028>031-
031700-
Greenup-Carter-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
Meigs-Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-
Tyler-Putnam-Roane-Wirt-Calhoun-Ritchie-Doddridge-Braxton-Gilmer-
Lewis-Harrison-
100 PM EDT Wed Sep 2 2020

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southeast Ohio, and portions of central West Virginia,
northern West Virginia, southern West Virginia and western West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms on Thursday will produce locally heavy rainfall which
may cause isolated flash flooding. One or two severe thunderstorms
are also possible, mainly during the afternoon and early evening,
with damaging winds being the primary threat. Potential for more
strong thunderstorm activity is possible on Monday when the next
weather maker is expected to arrive.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Sep 3, 12:20 AM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
1220 AM EDT Thu Sep 3 2020

KYZ105-030500-
Lawrence-
1220 AM EDT Thu Sep 3 2020

...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE COUNTY...

At 1220 AM EDT, a strong thunderstorm was located over Gillem Branch,
or 8 miles west of Blaine, moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Blaine, Yatesville Lake State Park, Ulysses, Martha, Charley,
Houckville and Gallup.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3804 8300 3805 8298 3805 8296 3809 8293
      3811 8289 3813 8291 3815 8291 3824 8273
      3798 8254 3792 8275 3797 8283 3800 8294
      3800 8296 3796 8299 3797 8302 3799 8303
TIME...MOT...LOC 0420Z 236DEG 22KT 3798 8301

11
Special weather statement, Sep 3, 1:01 AM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
101 AM EDT Thu Sep 3 2020

KYZ105-WVZ005-030545-
Lawrence-Wayne-
101 AM EDT Thu Sep 3 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LAWRENCE AND
SOUTHWESTERN WAYNE COUNTIES...

At 100 AM EDT, strong thunderstorms were clustered near Charley, or
near Louisa, moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Louisa, Blaine, Yatesville Lake State Park, Fort Gay, Dunlow,
Ulysses, Charley, Houckville, Gallup, Fallsburg, Clifford and
Glenhayes.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3806 8295 3807 8294 3808 8294 3809 8292
      3811 8290 3824 8259 3798 8238 3794 8274
      3805 8298
TIME...MOT...LOC 0500Z 239DEG 22KT 3804 8270

11
Special weather statement, Sep 3, 1:26 AM EDT, 59 minutes before
Special Weather Statement
National Weather Service Charleston WV
126 AM EDT Thu Sep 3 2020

WVZ005-013-030600-
Lincoln-Wayne-
126 AM EDT Thu Sep 3 2020

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LINCOLN AND CENTRAL
WAYNE COUNTIES...

At 126 AM EDT, a strong thunderstorm was located over Dunlow, or 9
miles southeast of Louisa, moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Ranger, Kiahsville, Dunlow, East Lynn Lake, Harts, East Lynn and
Genoa.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3828 8237 3807 8213 3796 8245 3798 8247
      3798 8246 3799 8248 3806 8255 3807 8255
      3808 8257
TIME...MOT...LOC 0526Z 235DEG 22KT 3805 8246

11
Special weather statement, Sep 3, 1:42 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
142 AM EDT Thu Sep 3 2020

WVZ005-013-024-025-030615-
Lincoln-Logan-Mingo-Wayne-
142 AM EDT Thu Sep 3 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MINGO...
SOUTHWESTERN LINCOLN...NORTHWESTERN LOGAN AND SOUTHEASTERN WAYNE
COUNTIES...

At 141 AM EDT, a strong thunderstorm was located 7 miles southwest of
Harts, or 16 miles northwest of Logan, moving northeast at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Chapmanville, Harts, Breeden, Wilsondale and Dingess.

This includes Route 119 between mile markers 32 and 40.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3807 8212 3799 8198 3799 8197 3797 8196
      3797 8194 3795 8190 3785 8226 3798 8238
TIME...MOT...LOC 0541Z 234DEG 27KT 3797 8225

11
Special weather statement, Sep 3, 2:14 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
214 AM EDT Thu Sep 3 2020

KYZ102-103-OHZ087-WVZ005-030700-
Boyd-Carter-Lawrence-Wayne-
214 AM EDT Thu Sep 3 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BOYD...EAST CENTRAL
CARTER...SOUTH CENTRAL LAWRENCE AND NORTHWESTERN WAYNE COUNTIES...

At 214 AM EDT, strong thunderstorms were clustered over Cannonsburg,
moving northeast at 15 mph.

Locations impacted include...
Huntington, Ashland, Coal Grove, Chesapeake, Cannonsburg, Kenova,
Catlettsburg, Ceredo, Princess, Coalton, Rush, South Point,
Burlington, Westwood, Summit and Mavity.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 179 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 5.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3854 8261 3843 8245 3841 8251 3839 8248
      3825 8276 3835 8284
TIME...MOT...LOC 0614Z 228DEG 13KT 3839 8267

11
Special weather statement, Sep 3, 2:16 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Charleston WV
216 AM EDT Thu Sep 3 2020

WVZ013-015-026-030700-
Boone-Kanawha-Lincoln-
216 AM EDT Thu Sep 3 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
KANAWHA...SOUTHEASTERN LINCOLN AND NORTHERN BOONE COUNTIES...

At 216 AM EDT, strong thunderstorms were clustered near
Spurlockville, or 9 miles west of Madison, moving northeast at 30
mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Charleston, Madison, Jefferson, South Charleston, Dunbar, Alum Creek,
Spurlockville, Julian, Danville, Seth, Turtle Creek, Sod, Woodville,
Ashford, Palermo, Foster, Griffithsville, Alkol, Mud and Yawkey.

This includes the following highways...
 Interstate 64 in West Virginia between mile markers 52 and 54.
 Route 119 between mile markers 45 and 77.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3817 8212 3838 8172 3808 8149 3795 8187
      3796 8188 3807 8194 3805 8200
TIME...MOT...LOC 0616Z 240DEG 27KT 3810 8196

11

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 1:26 AM EDTSpecial Weather StatementRLXWayne34 min
Sep 3, 1:42 AM EDTSpecial Weather StatementRLXLogan33 min
Sep 3, 1:53 AM EDTFlash Flood WarningRLXLincoln, Wayne3 hr
Sep 3, 2:11 AM EDTFlash Flood WarningRLXBoone, Lincoln, Logan3 hr
Sep 3, 2:16 AM EDTSpecial Weather StatementRLXBoone, Lincoln44 min
Sep 3, 2:34 AM EDTFlash Flood WatchRLXBoone, Braxton, Cabell, Calhoun, Clay, Doddridge and 17 more15 hr
Sep 3, 2:40 AM EDTSpecial Weather StatementRLXRaleigh50 min
Sep 3, 3:07 AM EDTSpecial Weather StatementRLXFayette53 min
Sep 3, 9:03 AM EDTSpecial Weather StatementRLXPleasants27 min
Sep 3, 9:38 AM EDTSpecial Weather StatementRLXPleasants, Tyler52 min
Sep 3, 11:34 AM EDTSpecial Weather StatementRLXDoddridge, Harrison26 min
Sep 3, 3:15 PM EDTSpecial Weather StatementRLXBraxton45 min
Sep 3, 3:35 PM EDTSpecial Weather StatementRLXWirt, Wood40 min
Sep 3, 3:48 PM EDTSevere Thunderstorm WarningRLXJackson, Pleasants, Ritchie, Wirt, Wood42 min

Nearby

Flash Flood Warnings in West Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.